From Vancouver, Washington, USA:
A doctor told my 13 year old son, who was diagnosed when he was 11, that he didn't have to take his NPH insulin at night if his blood sugar was under 110 mg/dl [6.1 mmol/L]. Then a CDE nurse said he should always take his night shot. She herself has is a diabetes and is very well informed.
I concur with your Certified Diabetes Educator nurse. The intermediate acting NPH is generally required at nighttime to prevent hyperglycemia in the morning, which can be associated with the dawn phenomenon. Was the doctor who advised you differently an endocrinologist? If so, I'd ask that you get clarification that there was not a misunderstanding. If your son is not followed by a pediatric endocrinologist, please ask for a referral.
Original posting 1 Apr 2002
Posted to Insulin
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.